My first chemotherapy felt like forever. My second chemotherapy felt like a blink of an eye. Seriously, I don’t know where time flew. I didn’t realize I have been away from work for almost a week until late this morning.
I have to say that the second cycle felt less intimidating because I already had a gauge of how my body would respond to the drugs. What I have forgotten however, was that I now have increased dosage of drug in my body. What this means is that side effects will be worse because of cumulative effect.
I was chirpy when I walked into the daycare chemo ward. It was my first treatment at that ward because I did my previous one at admission ward. My eyes were wild and curious. I took a selfie at my chair before the treatment started and even brought pen and book to work on some writing.
Then the nurse came and pierced my skin with a needle to connect to the chemo port that was under my skin. Suddenly it snapped in my head, “Oh wow. That needle looks big.” And it sure felt like a big needle. I screamed a bit. Thank goodness the pain only lasted for a few seconds.
I immediately felt like there’s something under my skin. I also felt medicine taste in my throat. How do I describe it? It’s like I’m vaping med flavor except nothing went into my throat and I’ve never vaped before. Not sure if it’s psychological. The nurse left me at that after taking some precautions.
I allowed my mind to gather itself before I decided to get going with my pen and book. But for some mysterious reason, my pen disappeared. Urgh. How did a pen disappear when I was just sitting at the place? I thought I was going mad but I wasn’t of course. The pen just vanished. Poof.
Anyway, I got another pen and started writing. I started snacking as well while staring at the infusion bottle and wondering how long this infusion would take. I was hoping that it’d finish fast and I’d get to go home fast for my 5-day rest at home. Spoiler alert: it took so long… I spent about 9 hours in the hospital that day. Half of the time, I was getting my infusion. The other half of the time, I was waiting for my doctor, medicine and bill.
Back to the topic of side effects, I experienced finger cramp during the infusion itself. I also felt intense jaw pain when I tried to eat and intense eye pain when my eyes produced tears i.e. when I yawned. I felt light headed the moment they started the infusion. Fyi, I did not feel any immediate side effect during my first chemotherapy. I only started feeling things when I got home…
Anyway, those side effects were manageable and I could feel them fading day by day so I hope they remain that way. I noticed unusual hair fall this morning (Day 6 of chemo) and that freaked me out. There were also red rashes on my face and I hope they’d recover soon. But other than that, I’m surviving.
I felt so lazy during my 5-day of rest to the point I felt sick of feeling lazy. Does that make sense? I’m back to work today. I hope work cures my feeling of laziness because I was actually very pumped up to do so many things before my 5 days at home. But now, the 5 days passed and I didn’t do anything. Can I just blame this on the chemo? Someone told me chemo makes one feel lousy.